MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/51; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARCUP TRIAL INSERT NAV 22/51; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 75023360
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that a piece of the trial inset cracked and fell of.The event occurred during set up or inspection.A sn backup device was available in order to complete the procedure.No surgical delay or injury to the patient was reported.
 
Additional Manufacturer Narrative
It was reported that the polarcup trial insert nav 22/51 (art.No.75023360 / lot no.A50670) cracked and fell off.The event occurred during set up or inspection.A sn backup device was available in order to complete the procedure.No surgical delay or injury to the patient was reported.The complaint device, used in treatment, was returned for complaint investigation.A part of the complaint device was broken off and is missing.A review of the complaint history revealed one other complaint for the batch in question.A review of the batch record showed no deviations from the standard manufacturing process.There are no hints that the device did not meet the specifications at the time of manufacturing.Based on the conducted investigation, the root cause could not be determined conclusively.No further actions are deemed necessary.Smith+nephew will continue to monitor for similar issues.The complaint device will be discarded.

Brand Name
POLARCUP TRIAL INSERT NAV 22/51
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11468388
Report Number9613369-2021-00109
Device Sequence Number11721183
Product Code LXH
UDI-Device Identifier07611996112498
UDI-Public07611996112498
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number75023360
Device Catalogue Number75023360
Device Lot NumberA50670
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1